Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the withdrawal effects of Effexor xr?

Hi I have been on Effoxer XR I couldn t afford my prescription copay so needless to say I m not taking the Effoxer anymore. I ve always got a bad cough and ear infection which my Dr gave me a Z-pack for. I feel like vomitting, I get very hot even though I m cold. Is this withdrawal form the Effoxer? If so how long does it take to go away. Thanks Peg
Fri, 8 May 2015
Report Abuse
Psychiatrist 's  Response
Hello
Dear Peg,
I understand your concerns.

Effexor can cause distressing withdrawals.

Feeling hot when actually body is cold, nausea are most probably the withdrawal effects.
Other symptoms are dizziness, mood swings, disturbed sleep and agitation.

Ideally the drug should be withdrawn gradually.
But since you could not afford the drug, you had to stop it abruptly.

If you can afford prozac (prescription drug), it can reduce the intensity of withdrawals.

At home, you must drink lots of water.
Practice relaxation exercises.

Usually the withdrawals last for 1 week but may last longer in some cases.

Please discuss these issues with your doctor.

Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the withdrawal effects of Effexor xr?

Hello Dear Peg, I understand your concerns. Effexor can cause distressing withdrawals. Feeling hot when actually body is cold, nausea are most probably the withdrawal effects. Other symptoms are dizziness, mood swings, disturbed sleep and agitation. Ideally the drug should be withdrawn gradually. But since you could not afford the drug, you had to stop it abruptly. If you can afford prozac (prescription drug), it can reduce the intensity of withdrawals. At home, you must drink lots of water. Practice relaxation exercises. Usually the withdrawals last for 1 week but may last longer in some cases. Please discuss these issues with your doctor. Thanks.